Format

Send to

Choose Destination
See comment in PubMed Commons below
Acta Anaesthesiol Scand. 2001 Aug;45(7):914-8.

Anticoagulation with hirudin for continuous veno-venous hemodialysis in liver transplantation.

Author information

1
Department of General and Transplantation Surgery, University Hospital Essen, Germany. fuat.saner@uni-essen.de

Abstract

Postoperative encephalopathy after orthotopic liver transplantation can be difficult to diagnose. We report a case of heparin-induced thrombocytopenia in a liver transplant patient who had seizures. Due to poor liver function the patient developed hepatorenal syndrome requiring continuous veno-venous hemodialysis (CVVHD). Initially we used heparin as the anticoagulant. After the diagnosis of heparin-induced thrombocytopenia (HIT) was made, we switched to r-hirudin. No serious side effects, e.g. bleeding or immune sensitization, were seen.

PMID:
11472297
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments

    Supplemental Content

    Full text links

    Icon for Wiley
    Loading ...
    Support Center